I am brand new here and I am so thankful that I found you all. I have had RLS for as long as I can remember and I have tried EVERYTHING ... I am a complete mess!! I went to my Doctor yesterday...I am currently taking 1mg. Requip up to 3x a day (if needed) and recently I seem to need it 3x a day and I am still fighting with my legs and it is pretty much my whole body when it hits me bad and lately it has been real bad. I also have prescription for 1mg. colonzapam up to 3x a day as needed. I mainly just take one 1mg. colonzapam at night but sometimes if I am doing bad I take one during the day or even in the middle of the night as a last resort.
I was all built up when I went to the Doctor yesterday because I had been reading a lot of your posts and I had a big list of questions and things I wanted to know if I could try different. I asked about Magnesium and the answer I got was "that will give you diarrhea and it isn't good for you to start mixing a bunch of things with your prescription drugs"!! I asked about the "Patch" and the Doctor said "not familiar with that and it would be best to stick to what I am used to taking".
Long story short ... I now am supposed to take 2mg of Requip 3x a day (instead of the 1mg) and 1mg colonzapam 4x a day (instead of the 1mg 3x a day) ... I have been taking Amitriptyline 10mg at bedtime for couple of years so I did say that "I want to get off of that pill" so I am supposed to cut it in half for one week and then quarter it for one week then quit taking it altogether.
Basically I am worried now after reading all your great information that I am going to have augmentation from too much Requip??? When I asked my Doctor said "no you will be fine you are just not getting enough of it in your system to help you like it should"????
Does ANYONE know if Magnesium would help to take it with the Requip?? If so ... What kind of Magnesium do I take and how much how often ... I do get diarrhea very easy!!
Thank you in advance for any input that anyone can give me. I am at my wits end.
Requip does help me when I take a pill it seems to help within about 30-40 minutes. I am just worried that it is going to work the opposite if I take higher mg.??
I will say one thing to anyone that is not familiar with Requip...the warning that "compulsive gambling or spending money is a side effect" is VERY TRUE!! I spend money then worry to death and stress over how I am going to pay for it and I feel so guilty for buying it I don't enjoy it!! CRAZY!!!
THANKS SO MUCH FOR HAVING THIS SITE...IT IS GREAT!!!